Welcome Guest!
 Wellness Weekly
 Previous Message All Messages Next Message 
Ephedrine and Cardiac Death ~ [Issue 1104-5]  Wellness Weekly
 Nov 29, 2004 08:56 PST 

EPHEDRINE LINKED TO SUDDEN CARDIAC DEATH

Some victims of unheralded sudden cardiac death had been taking
dietary supplements containing ephedrine, a University of Oklahoma
study finds. In the study, published in the "Journal of the American
College of Cardiology," researchers show how ephedrine can cause
sudden cardiac death in an animal model of asymptomatic heart
disease. "For our experiment, we went to the local health food store,
bought ephedrine supplements and gave our animals the dose
recommended on the label," said lead author Dr. Philip B. Adamson,
who presented the findings at the American Medical Association's 23rd
Annual Science Reporters Conference in Washington. "Ephedrine looks
benign when you look at its effects on normal heart rates, but when
there is a blockage, boom, ephedrine causes a potentially lethal
arrhythmia - the heart starts beating so fast, it can no longer pump
blood."
	
 Previous Message All Messages Next Message 
  Check It Out!

  Topica Channels
 Best of Topica
 Art & Design
 Books, Movies & TV
 Developers
 Food & Drink
 Health & Fitness
 Internet
 Music
 News & Information
 Personal Finance
 Personal Technology
 Small Business
 Software
 Sports
 Travel & Leisure
 Women & Family

  Start Your Own List!
Email lists are great for debating issues or publishing your views.
Start a List Today!

© 2001 Topica Inc. TFMB
Concerned about privacy? Topica is TrustE certified.
See our Privacy Policy.